MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB03, 5X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB03
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit will not be returning to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: lap chole event description: i was contacted by [clinical lead odp] via email on may 15, 2019: we had an incident on monday with the 100mm z-thread sleeve ref cts02 the small safety feature piece came off inside the patient, unfortunately we the team threw the sleeve away as it had been in the patient and the wrapper , we have traced it to 3 possible lot numbers 1331797, 1348167,.We only had three left on the shelf so we have pulled these and the new batch which have arrived today.Additional information received from applied medical representative via email on may 15, 2019: clinical lead odp attached a picture and marked the piece that detached.There are 3 potential lot number but someone pinched one off the desk- it's the one in the picture and threw the packaging away.The procedure was a lap chole and the surgeon was mr [].The piece in the attached photo went into the patient.Everything was retrieved from the patient.The component of the piece was clear and it was complete.As a safety precaution we have pulled the rest of the stock from shelves.Additional information received from applied medical representative via email on may 17, 2019: i have been in the account today and they have confirmed the lot number for this device was 1347100.They are still unaware of what instruments were used, but confirm it was a difficult lap chole case.I have advised the training manager of the ifu to insert all instruments axially and with the jaws closed.Type of intervention: piece fell inside the abdomen was retrieved.Patient status: no injury occurred - stable.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience of seal component separation could not be replicated or confirmed.However, based on the description of the event, it is likely that the reported event was caused by non-axial insertion of removal of asymmetrical instrumentation through the trocar.Applied medical¿s instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially through the seal to prevent tearing." this report corrects common device name from "gcj" in the initial report to "laparoscope, general & plastic surgery.".
 
Event or Problem Description
Procedure performed: lap chole.Event description: i was contacted by clinical lead odp via email on may 15, 2019: we had an incident on monday with the 100mm z-thread sleeve ref cts02 the small safety feature piece came off inside the patient, unfortunately we the team threw the sleeve away as it had been in the patient and the wrapper , we have traced it to 3 possible lot numbers 1331797, 1348167,.We only had three left on the shelf so we have pulled these and the new batch which have arrived today.Additional information received from applied medical representative via email on may 15, 2019: clinical lead odp attached a picture and marked the piece that detached.There are 3 potential lot number but someone pinched one off the desk- it's the one in the picture and threw the packaging away.The procedure was a lap chole and the surgeon was mr (b)(6).The piece in the attached photo went into the patient.Everything was retrieved from the patient.The component of the piece was clear and it was complete.As a safety precaution we have pulled the rest of the stock from shelves.Additional information received from applied medical representative via email on may 17, 2019: i have been in the account today and they have confirmed the lot number for this device was 1347100.They are still unaware of what instruments were used, but confirm it was a difficult lap chole case.I have advised the training manager of the ifu to insert all instruments axially and with the jaws closed.Type of intervention: piece fell inside the abdomen was retrieved.Patient status: no injury occurred - stable.

Brand Name
CTB03, 5X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8667664
Report Number2027111-2019-00466
Device Sequence Number19398173
Product Code GCJ
UDI-Device Identifier00607915123512
UDI-Public(01)00607915123512(17)220218(30)01(10)1347100
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberCTB03
Device Catalogue Number101472905
Device Lot Number1347100
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/15/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/13/2019
Patient Sequence Number1